question-icon

Suggest treatment for shortness of breath despite taking Fluticasone Propionate and Budesonide

default
Posted on Sat, 3 Dec 2016
Question: Allergy meds, generic ALLEGRA tabs, one daily,
After traveling to XXXXXXX from XXXXXXX TX, problem with stuffy head, shortness of breath, dizziness,
Using PRO AIR inhaler, Fluticasone Propionate nasal spray = two sprays once daily, MEDI Rinse twice daily.
No fever. Also use Budesonide nasal spray twice daily.
I have life history of allergies, cochlear implant. Worst allergies dust mite and ragweed. Eustachian tube blockage, etc. Several sinus surgeries in the past. 92 years of age, COPD and emphysema due to allergies in the past. But my meds do not seems to help my breathing problems now. Do I just need to keep on what I am taking and using for a while or get concerned about shortness of breath and dizziness when my breathing gets more difficult. It seems activities worsens my problem. Also a little sinus irritation.
I have moved and not connected with local ENT. But plan to when I get over the dizziness. Am I on the right tract? Thank you.
doctor
Answered by Dr. Shashi Dangwal (5 hours later)
Brief Answer:
You may need oral antibiotics and steroids.

Detailed Answer:
Hello Sir,

Thanks for posting your query on HCM.

You seem to be having worsening of your COPD and allergies due to probably a bout of infection. From your description, It could be sinusitis.

You should take a course of antibiotics. In addition, take a short course of oral steroids like Wysolone 30 mgm daily after food for 5 days for control of your breathing problem. You should take another inhaler like Advair diskus along with Proair for better control of symptom. Take only fluticasone or budesonide nasal spray as they are more or less same. Avoid dust/ smoke and extreme cold climate. No smoking if you are a smoker.

Above measures should help you. But if symptoms continue, please get your heart checked. Also consult your pulmonologist and/ ENT.

Take care.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Shashi Dangwal

Pulmonologist

Practicing since :1979

Answered : 1156 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for shortness of breath despite taking Fluticasone Propionate and Budesonide

Brief Answer: You may need oral antibiotics and steroids. Detailed Answer: Hello Sir, Thanks for posting your query on HCM. You seem to be having worsening of your COPD and allergies due to probably a bout of infection. From your description, It could be sinusitis. You should take a course of antibiotics. In addition, take a short course of oral steroids like Wysolone 30 mgm daily after food for 5 days for control of your breathing problem. You should take another inhaler like Advair diskus along with Proair for better control of symptom. Take only fluticasone or budesonide nasal spray as they are more or less same. Avoid dust/ smoke and extreme cold climate. No smoking if you are a smoker. Above measures should help you. But if symptoms continue, please get your heart checked. Also consult your pulmonologist and/ ENT. Take care.